Heartburn Symptoms: When to Call the Doctor
You should contact your health care provider for any of the following reasons:
- Your heartburn symptoms have become more severe or frequent.
- You are having difficulty swallowing or pain when swallowing, especially with solid foods or pills.
- Your heartburn is causing you to vomit.
- You’ve experienced a drastic weight loss.
- You have been using over-the-counter antacid medications for more than two weeks (or for a longer period than recommended on the label), and you still have heartburn symptoms.
- You have heartburn symptoms even after taking prescription or non-prescription medications.
- You have severe hoarseness or wheezing.
- Your discomfort interferes with your lifestyle or daily activities.
© Copyright 1995-2009 The Cleveland Clinic Foundation. All rights reserved.
Can't find the health information you’re looking for?
This information is provided by the Cleveland Clinic and is not intended to replace the medical advice of your doctor or health care provider. Please consult your health care provider for advice about a specific medical condition. This document was last reviewed on: 11/20/2007...#9612